MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pupillary Block (2026); No Code Available (3191)
Date of Event 12/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: product evaluation found that the lens was returned in liquid in a specimen cup with liquid.Visual inspection found no visible damage to lens.Patient code: (b)(4) narrowing of the angle, angle closure, addition of suture, secondary surgery, lens explant, phaco-emulsification, iol implant.Conclusion code: per dfu for this lens model, vicl's are contraindicated of implantations of a lens in a patient under the age of 21 years old.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6 mm micl12.6, -16.0 diopter, implantable collamer lens in the patient's right eye (od) on (b)(6) 2017.The lens was explanted on (b)(6) 2017 due to excessive vaulting, (pupiliary block) elevated iop, narrowing of the angle, and angle closure.One suture was used on removal.Phaco- emulsification was performed on the patient and an iol lens was implanted.The problem was resolved.Its is noted that the patient weighed her options and decided to receive an iol over another icl.
 
Additional Manufacturer Narrative
Corrected data: combigan, travatan, and diamox were administered for treatment of the icl removal.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7246094
Report Number2023826-2018-00151
Device Sequence Number11081870
Product Code MTA
UDI-Device Identifier00841542103145
UDI-Public00841542103145
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/30/2019
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR